San Diego, CA
A 25-year-old female asked:
Took cephalexin for infection. now have itchy, flaky skin on my scalp, in my ears, & pelvic area. allergy meds/creams don't work. still have inital infection.?
1 doctor answer • 1 doctor weighed in
Allergy and Immunology 19 years experience
Allergy vs fungus: This could be an allergic reaction although it should be everywhere on your body, not just scalp, ears and groin. It could very well be that the Cephalexin has suppressed your immune systems synergistic bacteria that keeps typical candidal fungus species at bay and this is the side effect. Happens a lot with women treated for urinary tract infxns then getting yeast infxn due to the antibiotic.
Created for people with ongoing healthcare needs but benefits everyone.
5.7k viewsAnswered >2 years ago
Last updated Mar 25, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$44 video appointments with $19/month membership*
*Billed $57 every 3 months. Cancel anytime.
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.